Text Size

Marijuana Withdrawal: Feeling anxious and paranoid

answered 02:44 AM EST, Fri July 13, 2012
anonymous anonymous
I stopped smoking last week because pot was making me feel really paranoid all the time. I never used to have this problem. I was the guy that could do grams and grams per day and never get too high and then a few months ago I started to get uncomfortably high sometimes and then I gradually came to realize that I was not really enjoying being high anymore and that a lot of the time when I was high I was anxious and scared and feeling paranoid.

But now I have not smoked in a week and it was pretty hard to do that. I was hoping i would be feeling a lot better by now but actually i am still feeling quite anxious and paranoid. Is this a normal withdrawal symptoms of quitting pot or is it maybe that pot was never the problem at all and i am just becoming a paranoid and anxious person all the time?

Jeannie Cameron Says...

Jeannie Cameron J. Cameron

I would like to ask you some questions. How old are you? How long have you been smoking pot, and what has happened recently, or any other significant events in your life that has changed for you? These questions are vital to be answered in order to determine the origins of your anxiety.

It is not at all uncommon for people to experience withdrawal symptoms for up to 3 to 6 months. Marijuana affects each individual differently, depending on its potency, length of use, the age of the consumer, and the individual's own chemistry. There are a few possibilities that could be presenting anxiety and paranoia. Some could do with your age, other medications, illicit drugs, and/or alcohol consumption. I would suggest that you see your medical doctor to rule out such things as: hypertension as this can also make you feel anxious.

After a full medical evaluation, I would suggest you see a counselor for a full psychosocial evaluation.

This professional would be able to determine if in fact there are any emotional issues that need to be addressed. Many times situational events happen in one's life that can create unusual somatic conditions. 

I hope I have been helpful to you and hope that you do seek medical attention to rule out any possible health conditions first? 

Jeannie Cameron, LMHC

Related Expert Answers:

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Jul 13, 2012

Join Thousands of Readers

who receive our weekly recovery newsletter.

Addictions: Featured Experts
All Experts

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.